MAUDE Adverse Event Report: INSTRUMENTATION LABORATORY ACL TOP 550 CTS; INSTRUMENT, COAGULATION, AUTOMATED

INSTRUMENTATION LABORATORY ACL TOP 550 CTS; INSTRUMENT, COAGULATION, AUTOMATED
Model Number 2800-45
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Therapeutic Response, Increased (2272)
Date of Event 02/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation was conducted that included review of the instrument aptt clot curves along with the verification of sample and reagent fluidic precision.Aptt quality control was within passing criteria prior to patient testing and immediately after the questionable results were generated.The conclusion is that the acl top 550 cts was performing as intended.Based on the above, there was no indication of an instrument malfunction and no remedial action is needed.
 
Event or Problem Description
A customer reported that their acl top 550 cts generated erroneous aptt results using hemosil synthasil.Three patients were administered an increased dose of heparin based on the erroneous aptt results.The aptt results were later corrected and the heparin doses were adjusted as appropriate.After the additional dose of heparin, the patients were monitored and there were no complications from the additional heparin administered.

Brand Name
ACL TOP 550 CTS
Common Device Name
INSTRUMENT, COAGULATION, AUTOMATED
Manufacturer (Section D)
INSTRUMENTATION LABORATORY
180 hartwell rd
bedford MA 01730
MDR Report Key8383931
Report Number1217183-2019-00003
Device Sequence Number420657
Product Code GKP
UDI-Device Identifier08426950729242
UDI-Public08426950729242
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K150877
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number2800-45
Device Catalogue Number00000280045
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2019
Initial Report FDA Received Date03/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;